Drought, Quitman
- When
- November 1, 12:00 AM EST to November 30, 11:59 PM EST
- Where
- Quitman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.867, -85.019 (the zone’s center; the record gives no point)
D2-D3 drought conditions affected portions of the counties listed through November and into December.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D2-D3 drought conditions affected portions of the counties listed through November and into December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 31, 8:11 PM EST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 PM EDT Wed Oct 31 2012
.NEAR TERM [Through Rest of Tonight]...
The large scale longwave pattern remains highly amplified
highlighted by ridging over Wrn and troughing over Ern states. Ern
trough continues to rotate around remnants of Sandy with NW flow
pushing drier air into the region. Models continue to show series
of vortmaxes shifting around Srn edge of trough in the Gulf of
Mex. At surface, low assocd with Sandy remnants with weak trailing
trough axis moving across local region, being shunted SWD by
vortmax and into local water. In its wake, high pressure was
gradually building in from the west.
Mid evening temps coming in warmer than forecast so modified grids
accordingly but they should begin to drop faster shortly. Otherwise,
clear, cool and beautiful night in store for the region,
especially over land ideal for late starting trick or treaters.
Some high cloud cover is working in from the west in association
with an upper level trough. However, this is not expected to impact
the min temp forecast for our area as temperatures will again drop
into the mid to upper 40s. Over water the combination of weak
vortmaxes plus weak boundary may produce a small chance of rain.
&&
.SHORT TERM [Thursday Through Thursday Night]...
Through the end of the week the east coast trough will gradually
pull north to reach the Atlc coast with upstream ridge pushing Ewd
with rising heights with axis to MS Valley by end of period.
Meanwhile, surface high pressure builds further into the local
region. The main effect from this will be a gradual warming trend
with both afternoon and overnight temperatures. Expect highs to
climb through the middle and upper 70s, with overnight low slowly
climbing to the 50 degree mark by Friday night. No rain is expected
both Thursday and Friday.
&&
.AVIATION [through 00z Friday]...
Updated at: 740pm
TAF outlook for the next 24 hours is VFR. Westerly winds will veer
northwest overnight as a trough passes by the area. There is
expected to be an increase in some CIGS around 5000ft or so, but
no guidance is indicating any MVFR or lower restrictions. Some of
the high-resolution guidance indicates an isolated shower may be
possible at ECP, and perhaps TLH, between 05z and 12z with the
increase in some of the lower VFR cloud decks. However, the
probability of -SHRA is too low to include in this set of TAFs.
&&
.MARINE...
The fetch over the coastal waters remained more northwest today.
However, we should begin to see a transition to a more westerly
flow overnight. Winds will see the usual diurnal increase this
evening. Tomorrow, the pressure gradient will slacken off some and
winds should be a bit lighter. Seas will decrease as well.
&&
.HYDROLOGY...
No hydrology issues expected throughout the period. For up to date
information on river levels and flows see
http://water.weather.gov/ahps2
&&
.FIRE WEATHER...
Updated at: 740pm
The Fire Weather Watch that was in effect for all of the Florida
zones for Thursday (tomorrow) afternoon remains in effect. There
are a few zones that are forecast to see an ERC over 35, which
would require a Red Flag Warning. However, the forecast dispersion
values are marginal, so the overall extent of a Red Flag Warning
remains rather uncertain. Because of the uncertainty we opted to
leave the Fire Weather Watch up for now, and the decisions on the
areal extent of a Red Flag Warning will be made overnight.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH from Thursday afternoon through
evening for all counties.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Block
SHORT TERM...Block
AVIATION...Lamers
MARINE...Block
FIRE WX...LamersHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 745 PM EDT WED OCT 31 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-012345- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 745 PM EDT WED OCT 31 2012 /645 PM CDT WED OCT 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARINERS SHOULD EXERCISE CAUTION OVER THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415349, 415350, 415351, 415352, 415353, 415354, 415355, 415356, 415357, 415358, 415359, 415360, 415361, 415362, 415363, 415364.